advertisement
Question
Posted by: | 2019/07/10

Confusion

10 months ago my father had neck operation. For 2 weeks after the operation he was very confused - according tot doctor because of anesthesia. Prescribed Urbanol. Dr started to treat him for anxiety. After that time to time he forgetting stuff but is normal being 74. They went on holiday doc said he must carry on drinking all his meds - he runs out of Urbanol and being in a area where it was not available. For about 10 days without it started drinking it immediately at home - then became more confused and not acting normal. MRI - nothing was detected. He as also taking: Serdep, 50mg, Broprxum 10mg plus, Choleste 40mg, Lomanor 5mg with it. My local dr did test and said it can be because of the cholestoral and Urbanol combination...………...stopped it 6 weeks ago still not better.

Not what you were looking for? Try searching again, or ask your own question
Our expert says:
Expert ImageCyberShrink
- 2019/07/11

Hello,
Generally these days we prefer to treat anxiety disorder with drugs also used to treat depression, rather than with sedative tranquilizers like Urbanol ( Clobazam ) which can, if used for more than a couple of months, cause dependency, and can be hard to stop. I'm wondering why he was put on Serdep, and when : it's an antidepressant, which can be helpful with anxiey.
Some memory problems can be part of growing old, but not inevitably so. Confusion following surgery can occur, possibly due to a reaction to anaesthetics, though these effects usually wear off in less than 2 weeks.
It can also be that if one's brain is aging, one may cope just fine when at home and in your normal daily routine,  but even without any other drug effect, some people become confused when admitted to hospital, due to the unaccustomed environment, and this clears up when they return home.
If he had no noticeable memory problems or confusion before surgery,  the Urbanol could well be the culprit in the recent memory problems. It and its family of drugs can cause confusion and memory problems, as well as problems with coordination of movements, and impaired driving skills.
As he is on Serdep which should help with anxiety, if that is still a significant problem, then it might be worth the doctor considering stopping the Urbanol, remembering that with all such sedative drugs, they should be stopped gradually and not abruptly, as otherwise there can be some unpleasant withdrawal effects which are best avoided.

The information provided does not constitute a diagnosis of your condition. You should consult a medical practitioner or other appropriate health care professional for a physical exmanication, diagnosis and formal advice. Health24 and the expert accept no responsibility or liability for any damage or personal harm you may suffer resulting from making use of this content.

1
Our users say:
Posted by: Anonymous | 2019/07/14

Thank you very much for your feedback. Situation and symptoms still the same. I've requested that a neurologist also look at his reports as the Psychiatrist can't find anything wrong. Is that the way to go?

Reply to Anonymous

Have your say

Thanks for commenting! Your comment will appear on the site shortly.
Thanks for commenting! Your comment will appear on the site shortly.
advertisement